MAUDE Adverse Event Report: SYNTHES GMBH REAMER HEAD F/RIA 2 Ø10

SYNTHES GMBH REAMER HEAD F/RIA 2 Ø10
Catalog Number 03.404.016S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2025, while reaming the femur with ria 2, the head broke off into pieces within the femur.Additional x-ray was required to remove the pieces with a laparoscopic needle driver.All pieces were removed.A 45 minute delay occurred due to the reported event.Procedure was successfully completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.Photo investigation: the product was not returned to medtech orthopaedics , however photos were provided for review.See attachment (img_6209.Jpeg, img_6210.Jpeg).The photo investigation revealed that 03.404.016s, reamer head f/ria 2 ø10,has been broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the reamer head f/ria 2 ø10, would contribute to the complained device issue.Based on the investigation findings, the reamer head f/ria 2 ø10 has broken because of cause trace to component failure , and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument.Release to warehouse date: 08-sep-2021.Expiration date: 31-jul-2031.Part number: 03.404.016s, 10.0mm reamer head for ria 2-sterile.Lot number: 342p103 (sterile).Lot quantity: (b)(4).Nonconformance noted: n/a.Review of the dhr file: production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 20572 supplied by sterigenics was reviewed and determined to be conforming.A manufacturing record evaluation was performed for the finished device with batch number 342p103.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: part number: 03.404m016, ria ii reamer head 10.0mm.Lot number: 96p9107.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 28-jul-2021 was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Dated 06-jul-2021 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 53 hrc.Certificate of analysis supplied to mark two engineering from banner medical dated 11-sep-2020 was reviewed and determined to be conforming.Raw material certification supplied to banner medical from dunkirk specialty steel dated 13-aug-2020 was reviewed and determined to be conforming.Device history review: 31-oct-2025: dhr reviewed by: (b)(4); a manufacturing record evaluation was performed for the finished device with batch number 342p103.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found all four of the end prongs were broken apart.Only three broken fragments were returned for analysis.The fracture surface was examined, and no issues related to material was observed.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Surgical technique se_828354 rev.Ac was reviewed and the following relevant statements were found at page 5: open the medullary canal and conduct reaming by following ao reaming techniques for im nailing and maintain a guide wire entry angle of less than 10° from the axis of the canal.Precaution: if the guide wire entry angle is greater than 10° from the axis of the canal, there is a risk that bowing of the reaming rod will result in: ¿ eccentric reaming of the far cortex.¿ damage to the reamer head connection, resulting in metal fragments in the canal.Notes: for an antegrade femoral approach, if possible, adduct the limb/hip to facilitate access to entry point.For greater trochanter entry point, target >2 cm distal to the lesser trochanter.For an antegrade tibial approach, the knee will need to be flexed to 90-110° for entry site access.Insert the guide wire aiming down the tibial crest, and thus the center of the medullary canal.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reamer head f/ria 2 ø10 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to user.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 08-sep-2021 expiration date: 31-jul-2031 part number: 03.404.016s, 10.0mm reamer head for ria 2-sterile lot number: 342p103 (sterile) lot quantity: (b)(4).Nonconformance noted: n/a.Device history review
=
> a manufacturing record evaluation was performed for the finished device with batch number 342p103.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
REAMER HEAD F/RIA 2 Ø10
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23533335
Report Number8030965-2025-11319
Device Sequence Number9065974
Product Code HTO
UDI-Device Identifier10886982273932
UDI-Public(01)10886982273932(17)310731(10)342P103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.016S
Device Lot Number342P103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/18/2025
12/08/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date11/19/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexMale